Patient : I have asthma since birth but it wasn't till about the third grade they put me on a steroid inhaler since then i had a coupkle mood swings as a child but that webt away as i got older but one thing didnt and that is what we call "man boobs" was this the cause of it? Because in high school i became one of the strongest to eliminate it with no avail now im in my twentys. Im 25 5'9 246 I just lost 26 pounds. But went i was 220 and in good shape due to being an athlete i still had it.
As far as I know, asthma inhalers are unlikely to cause gynecomastia. Asthma inhalers with steroids can rarely cause gynecomastia; the steroids in asthma inhalers usually act on the airways and lungs and rarely have side effects on the body. If you were maintained (meaning advised to take puffs everyday) on inhalers with the steroids and the dose was high, there is a slim chance (if at all) it can cause gynecomastia. Do not stop or taper any inhalers without your doctor’s advice. Consult your doctor first before anything else. However, I also noticed you have a high BMI or basal metabolic index. The BMI is a simple index of weight-for-height. The normal range is 18.5-24.9. Yours is way above this, 36.3. Even at 220 lbs, your BMI is still at 32.5, which is still high. In general, those with a BMI of 25.0-29.9 are considered overweight or mildly obese; a range of 30-34.9 is considered moderately obese. I am mentioning this because I honestly think you should lose weight. I would not know, though, if your BMI is high because of fat or muscle (muscle is heavier than fat). If you do have more fat than muscle, then you should lose weight. Those who are overweight have more body fat; the breasts also have fat tissue so fat can deposit in that area for those who are overweight or obese. Losing more weight (more than 20 lbs) may improve or eliminate the gynecomastia. Your target body weight should be between 130-165 lbs. I do hope I have enlightened you somehow and I wish you well always. Take care.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.